Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 9, 2021, 4:04 PM EDT for Perry County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 9, 2021, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Perry County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS81 KCTP 092004
SPSCTP
Special Weather Statement
National Weather Service State College PA
404 PM EDT Fri Jul 9 2021
PAZ028-056-057-092030-
Perry PA-Juniata PA-Dauphin PA-
404 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA...AND
DAUPHIN COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT, Doppler radar indicated a strong thunderstorm near
Mcalisterville, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Millersburg, Newport, New Buffalo, Ickesburg, Liverpool, Halifax,
Thompsontown and Millerstown.
LAT...LON 4059 7731 4065 7696 4064 7694 4063 7695
4061 7692 4043 7692 4043 7736
TIME...MOT...LOC 2003Z 263DEG 27KT 4054 7723
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:54 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 9, 2:54 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service State College PA 254 PM EDT Fri Jul 9 2021 .SYNOPSIS... A weak cold front closing in on the Route 219 corridor in Western PA this midday hour will push east across the Central Mountains and Susq Region this afternoon and early this evening bringing scattered to numerous showers and isolated thunderstorms. Drier and slightly cooler air will move in for Saturday. Expect the mugginess to return on Sunday and persist through much of next week, with rounds of afternoon and evening thunderstorms Sunday through Tuesday, some of which could contain gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... Surface cold front extending from near KBFD south-southwest to just west of KDUJ and KLBE at 1530Z will be sliding east across our CWA this afternoon through early this evening. Extensive stratus earlier today has kept CAPE relatively in check so far, but expect sfc based CAPE values to rise by another approx 500 j/kg this afternoon with values topping out around 2000 j/kg in some places across the Central Ridge and Valley/Susq Region this afternoon. Numerous showers and isolated strong to possibly severe TSRA will be found across the eastern half of our CWA between 20Z Fri- 02Z Sat with the target area for the most robust updrafts (and DCAPE AOA 1000 j/kg) being near and to the SE of I-81 in South- Central PA. This coincides with SPC's MRGL outlook area. Mid to late afternoon high temps today won't be far off yesterday's numbers, and we're still pretty muggy. NAM/3KM NAM and many CAMs crank the CAPEs to 1000-1550 J/KG for the eastern half of the area in the aftn before and along the cfropa. Thus, we wouldn't be surprised to see one or two of the TSRA get pretty tall (35-40kft) and make gusty wind and/or small hail. Chatted to SPC and they will most likely expand the MRGL risk back into the eastern part of CTP CWA with the next update. && .SHORT TERM /9 PM THIS EVENING THROUGH SUNDAY/... An area of high pressure and associated drier post-frontal airmass should provide fair/dry weather tonight and through the day on Saturday. Min/Max temps will be near to slightly below daily climo for early July. The humidity will be much lower than lately. Just an isolated shower is possible in the aftn to the NE of IPT at the base of a minor upper trough. The humidity starts to rise late Sat night as clouds and a few SHRA move in from the SW on WAA aloft. The warm front should arrive in the srn counties by Sunday morning. Mins will hold in the m50s N and m-u60s around Harrisburg. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... An upper level low and surface warm front will advance northward through PA during the day Sunday prompting convection. Storms may liner into Sunday night, followed by more periods of afternoon showers and storms until Tuesday. We will be on the NW fringe of an upper level ridge and associated increase in heat and humidity once again, though this time the heat will be tempered by some bouts of showers and TSRA and somewhat lower Mid level heights and thicknesses. Showers and storms may produce locally heavy rainfall as PWAT values surge to 1.5 to 1.75 inches overnight Saturday night and peak between 1.75 and 2 inches Sunday through Tuesday. Wednesday looks to display some improvement to the rain situation as the upper trough to our west flattens and lifts NE across New York State. It will still be very warm to hot...but slightly less humid with PWAT values slipping to under 1.5 inches in most places (except for the far SE). By the end of the week, a series of shortwaves will slide through our area under quasi-zonal upper level flow. The weekend seems to show improvement from the wet and humid pattern, but there is a lot of uncertainty that far out in time. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A cold front will push east through the airfields and bring a few showers/t-storms this afternoon/early evening with cigs trending MVFR to VFR over the western 1/2 of the airspace through early to mid afternoon, before drier air advects in from the NW and helps to erode and lift the cloud bases up a few KFT. Low cigs and fog are probable over the western 1/3 of the airspace late tonight into early Saturday morning. Outlook... Sat...AM low cigs psbl wrn 1/3. Bcmg VFR. Spotty PM shower possible north. Sun-Tue...Scattered showers and t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...DeVoir/Dangelo/Steinbugl LONG TERM...Lambert/Wagner AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 9, 11:41 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1141 AM EDT Fri Jul 9 2021 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-101545- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Southern Clinton- 1141 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An upper level trough over the midwest combined with very warm and humid air across our region, and the close proximity of a surface warm front will bring rounds of thunderstorms each afternoon Sunday through Tuesday. Some of the storms will likely become strong to severe, and will be accompanied by strong gusty wind and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-042-046-049>053-056>059-063>066-101545- Juniata-Franklin-Sullivan-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1141 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms with gusty winds and small hail are possible this afternoon into early the evening as a weak cold front pushes east across the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An upper level trough over the midwest combined with very warm and humid air across our region, and the close proximity of a surface warm front will bring rounds of thunderstorms each afternoon Sunday through Tuesday. Some of the storms will likely become strong to severe, and will be accompanied by strong gusty wind and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 9, 3:36 PM EDT, 28 minutes before
Special Weather Statement National Weather Service State College PA 336 PM EDT Fri Jul 9 2021 PAZ027-028-050-056-092000- Perry PA-Juniata PA-Mifflin PA-Snyder PA- 336 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA... MIFFLIN...AND SNYDER COUNTIES UNTIL 400 PM EDT... At 336 PM EDT, Doppler radar indicated a strong thunderstorm near Lewistown, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph are possible. Locations impacted include... Lewistown, Burnham, Highland Park, Yeagertown, Mcalisterville, McClure, Richfield, Juniata Terrace, Mexico, Alfarata, Walnut, Mifflintown, Port Royal, Thompsontown, Millerstown, Mifflin, Maitland, East Salem and Wagner. LAT...LON 4052 7757 4065 7760 4074 7714 4051 7709 TIME...MOT...LOC 1936Z 264DEG 31KT 4059 7749 Evanego
Special weather statement, Jul 9, 3:49 PM EDT, 15 minutes before
Special Weather Statement National Weather Service State College PA 349 PM EDT Fri Jul 9 2021 PAZ065-092015- York PA- 349 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 415 PM EDT... At 349 PM EDT, Doppler radar indicated a strong thunderstorm over Parkville, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph are possible. Locations impacted include... Hanover, Parkville, Red Lion, Shrewsbury, Codorus, Stewartstown, Glen Rock, Pennville, Jacobus, Cross Roads, Railroad, Loganville, Winterstown, Seven Valleys, Felton and Glenville. LAT...LON 3972 7700 3983 7700 3990 7656 3972 7656 TIME...MOT...LOC 1949Z 264DEG 28KT 3977 7694 Evanego
Special weather statement, Jul 9, 4:02 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
402 PM EDT Fri Jul 9 2021
PAZ037-041-042-092030-
Sullivan PA-Northern Lycoming PA-Tioga PA-
402 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN...NORTHERN
LYCOMING...AND TIOGA COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT, Doppler radar indicated a strong thunderstorm near
Buttonwood, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ralston, Buttonwood and Liberty.
LAT...LON 4160 7687 4158 7676 4144 7673 4147 7715
4159 7714 4161 7688
TIME...MOT...LOC 2001Z 263DEG 22KT 4154 7707
EvanegoSpecial weather statement, Jul 9, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
404 PM EDT Fri Jul 9 2021
PAZ028-056-057-092030-
Perry PA-Juniata PA-Dauphin PA-
404 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA...AND
DAUPHIN COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT, Doppler radar indicated a strong thunderstorm near
Mcalisterville, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Millersburg, Newport, New Buffalo, Ickesburg, Liverpool, Halifax,
Thompsontown and Millerstown.
LAT...LON 4059 7731 4065 7696 4064 7694 4063 7695
4061 7692 4043 7692 4043 7736
TIME...MOT...LOC 2003Z 263DEG 27KT 4054 7723
EvanegoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:36 PM EDT | Special Weather Statement | CTP | Juniata | 24 min |
| Jul 9, 3:49 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Jul 9, 4:02 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Jul 9, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Perry, Schuylkill | 74 min |
| Jul 9, 4:21 PM EDT | Special Weather Statement | CTP | York | 24 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 56 min |
| Jul 9, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 81 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jul 9, 6:22 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Jul 9, 6:41 PM EDT | Special Weather Statement | CTP | Schuylkill | 49 min |
| Jul 9, 7:00 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| Jul 9, 7:16 PM EDT | Special Weather Statement | CTP | Tioga | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.